Alert archive / Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 84, NWS Wakefield, VA

July 1, 2016City of Suffolk, Virginia; Gates County, North Carolina

NWS Wakefield, VA issued this severe thunderstorm warning at Jul 1, 2016, 7:28 PM EDT for City of Suffolk, Virginia; Gates County, North Carolina. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2016, 7:28 PM EDT (23:28 UTC)
Expired
Jul 1, 2016, 8:01 PM EDT
In force
33 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Gates County, NC, City of Suffolk, VA

The radar

The Norfolk radar (KAKQ), 59 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2016-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2065 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2016-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2065 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
595 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

334 
WUUS51 KAKQ 012328
SVRAKQ
NCC073-VAC800-020015-
/O.NEW.KAKQ.SV.W.0084.160701T2328Z-160702T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
728 PM EDT FRI JUL 1 2016

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN GATES COUNTY IN NORTHEASTERN NORTH CAROLINA...
  THE SOUTHEASTERN CITY OF SUFFOLK IN SOUTHEASTERN VIRGINIA...

* UNTIL 815 PM EDT

* AT 728 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RODUCO...OR
  7 MILES NORTHWEST OF GATESVILLE...MOVING SOUTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  RODUCO AROUND 735 PM EDT. 
  GATES AROUND 740 PM EDT. 
  GATESVILLE AROUND 800 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
HAZELTON...EURE...SUFFOLK AIRPORT...DRUM HILL...CLEOPUS...DORT...
REYNOLDSON...SAUNDERS...LUMMIS AND EASONS CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.
&&

LAT...LON 3636 7678 3636 7680 3649 7693 3652 7690
      3653 7692 3673 7669 3673 7647 3661 7648
      3655 7653 3655 7654 3654 7653 3635 7676
TIME...MOT...LOC 2328Z 307DEG 13KT 3650 7682 

HAIL...1.00IN
WIND...60MPH
 
$$

SCALORA
1 follow-up statement
302 
WWUS51 KAKQ 020001
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
801 PM EDT FRI JUL 1 2016

NCC073-VAC800-020010-
/O.CAN.KAKQ.SV.W.0084.000000T0000Z-160702T0015Z/
GATES NC-CITY OF SUFFOLK VA-
801 PM EDT FRI JUL 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GATES  AND THE
SOUTHEASTERN CITY OF SUFFOLK IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3636 7678 3636 7680 3649 7693 3652 7690
      3653 7692 3673 7669 3673 7647 3661 7648
      3655 7653 3655 7654 3654 7653 3635 7676
TIME...MOT...LOC 2358Z 307DEG 13KT 3643 7670 

$$

SCALORA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 4:17 PM EDT, 3 hours 11 minutes earlier.

Area forecast discussion, Jul 1, 4:17 PM EDT, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
417 PM EDT FRI JUL 1 2016

.SYNOPSIS...
A cold front crosses the region this evening into Saturday morning.
The front will then remain nearly stationary across North Carolina
from Saturday afternoon into early next week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Latest surface analysis places the frontal boundary over the
Piedmont. A warm, moist, and unstable air mass remains over the
local area. KAKQ radar depicts a line of heavy rain with intense
lightning along a line from Isle of Wight County northeastward to
the Maryland Eastern Shore. In the wake of this line, outflows and
cool pools have helped develop additional showers and thunderstorms
along Interstate 85 in south central Virginia northward to Richmond.
All this activity will continue to push eastward through the
afternoon, with additional scattered activity expected to develop in
the unstable air mass through late today.

Thereafter, attention turns to the approaching cold front. Upper
level flow kicks around to the west early evening as the cold front
drops into the region. Westerly flow and limited forcing will begin
to limit the overall coverage into the Piedmont and central
Virginia, but still anticipate solid chance to likely POPs north and
east of Richmond. Air mass remains unstable ahead of the front, with
deep layer shear progged around 30 to 35 knots. Strong winds, hail,
and locally heavy rainfall are still possible. SPC maintains a
slight risk for severe weather. POPs begin to taper off as the front
pushes toward the coast and deepest moisture pushes offshore. High
resolution guidance drops showers along the coast before dissipating
as they move offshore. Sky begins to clear inland late tonight,
remaining partly cloudy near the coast. Lows in the upper 60's to
low 70's.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
Potent upper wave lifts into southeast Canada with westerly flow
over the Mid-Atlantic region. The front stalls in the vicinity of
northern North Carolina in the zonal flow. Deepest moisture pushes
south of the local area Saturday. Will keep chance POPs across
northern North Carolina where models depict best forcing along the
front and deepest moisture. Highs Saturday generally in the mid 80's
(cooler near the coast) under a mostly sunny sky north to partly
cloudy south. Wavy front lifts northward slightly Saturday night as
the southeast Canadian wave lifts northeast and another wave
approaches from the west. POPs increase to solid chance to likely
POPs across the far south. Clouds increase with a mostly cloudy sky
expected. Lows in the mid to upper 60's.

The wavy front will linger in the vicinity of the North
Carolina/Virginia border through Monday in westerly flow aloft.
Several waves are expected to ride along the frontal boundary as
high precipitable water air pools along the front. Expect period of
showers Sunday and Monday, especially across southern Virginia and
northern North Carolina. Timing each wave is difficult at this
point, so will refrain from likely POPs at this time. However, do
expect much of the southern area to receive rainfall. Better chances
for showers and thunderstorms expected areawide Monday afternoon as
a more potent wave approaches from the west, amplifying the flow and
lifting the front northward. The potential still exists for periods
of heavy rainfall, with minor flooding possible. Highs Sunday and
Monday will be in the low to mid 80's. Lows in the mid to upper 60's
to low 70's.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A frontal boundary shifts northward through the area during the
evening of Independence Day as a trough drops into the Great Lakes
and a ridge builds over the East Coast. The front then drops back
into the region Tuesday, and then pushes south of the area Tuesday
night into Wednesday. By later in the week, a weak trough lingers
well off the coast as a mid/upper ridge becomes centered over the
Southern Plains and Lower Mississippi Valley and extends up into the
Ohio Valley. PoPs will generally be diurnally driven Monday and
Tuesday, averaging 30-50% across the area. PoPs drop to less than
15% by Wednesday as drier air builds in from the north. A shortwave
trough dropping in from the NW could trigger some afternoon/evening
showers/tstms by Thursday, but confidence with respect to details is
low at this range (a week in advance). Forecast high temperatures
are generally in the mid/upper 80s Tuesday-Wednesday, and then trend
into the mid 80s to around 90 Thursday-Friday. Lows will average in
the mid 60s to low 70s.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
Sct tstms contg to develop early this aftn...mnly in ern VA.
Additional shras/tstms xpcd through the aftn/eve. Went w/ mnly
VCTS given isold/sct coverage. Otrw...sct-bkn layered cldns...cigs
mnly 5-10kft. Cdfnt crosses the region tonight shifting winds to
more NNW by 12Z/02. Boundary stalls acrs far srn VA/nrn NC on
Sat...may be a focus for at least isold aftn/eve tstms at
PHF/ORF/ECG. Lo pres tracks acrs the rgn Sun into Mon with periods
of IFR and/or MVFR conds in numerous shras/sct tstms.

&&

.MARINE...
A cold front drops into the area this evening, and pushes
through later tonight, with high pressure building into the area
Saturday. A brief NNW surge is expected in the wake of the front
early Saturday morning. Generally sub-SCA conditions are expected,
but a brief period of wind gusts up to 20kt is possible over the
Bay. The wind becomes NE and gradually diminishes Saturday. The
front drops south of the area Saturday night into Sunday, and then
lifts through the area Sunday night into Monday. A weak front
approaches from the NW Monday night and drops into the area Tuesday.
Seas average 2-3ft through the period, with 1-2ft waves in the Bay.
A brief period of 2-3ft waves is possible in the Bay Saturday
morning with the aforementioned surge.

&&

.CLIMATE...
June 2016 goes down as the 7th wettest June on record at 7.81
inches. The May-June total at RIC ended at 17.60 inches, making
the two month period the 2nd wettest on record. The 1st was 1972
with 17.69 inches.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...SAM
NEAR TERM...SAM
SHORT TERM...SAM
LONG TERM...AJZ
AVIATION...ALB/MPR
MARINE...AJZ
CLIMATE...
Hazardous weather outlook, Jul 1, 4:30 PM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
430 PM EDT FRI JUL 1 2016

NCZ012>017-030>032-102-VAZ065-066-079-087-092-093-095>098-525-022030-
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-EASTERN CURRITUCK-MECKLENBURG-LUNENBURG-
BRUNSWICK-GREENSVILLE-SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-HAMPTON/POQUOSON-
430 PM EDT FRI JUL 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH
CAROLINA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING WILL PRODUCE LOCALLY HEAVY RAINFALL. GUSTY WINDS AND SMALL
HAIL ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE SATURDAY INTO
EARLY NEXT WEEK AS A FRONTAL BOUNDARY STALLS OVER THE REGION.
HEAVY RAIN AND MINOR FLOODING ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ048-060>062-064-067>069-075>078-080>086-088>090-099-100-509>524-
022030-
FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-NOTTOWAY-AMELIA-
POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-DINWIDDIE-
PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-
SUSSEX-SURRY-JAMES CITY-ACCOMACK-NORTHAMPTON-WESTERN LOUISA-
EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-
430 PM EDT FRI JUL 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS LATE TODAY AND THIS EVENING WILL
BRING THE POSSIBILITY OF LOCALLY HEAVY RAINFALL, STRONG WINDS, AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE SUNDAY INTO
EARLY NEXT WEEK AS A FRONTAL BOUNDARY STALLS OVER THE REGION.
HEAVY RAIN AND MINOR FLOODING ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MDZ021>025-022030-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
430 PM EDT FRI JUL 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON THROUGH THIS EVENING AHEAD OF AN APPROACHING COLD FRONT.
SOME STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL
POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE...WHICH COULD
LEAD TO RISES ON ALREADY SWOLLEN STREAMS AND CREEKS FROM LAST
TUESDAYS HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE SUNDAY NIGHT INTO
EARLY NEXT WEEK AS A FRONTAL BOUNDARY STALLS OVER THE REGION.
HEAVY RAIN AND MINOR FLOODING ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MINNICK

In the hours before

Special weather statement, Jul 1, 6:45 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
645 PM EDT FRI JUL 1 2016

VAZ092-093-096-012345-
SUFFOLK-ISLE OF WIGHT-SOUTHAMPTON-
645 PM EDT FRI JUL 1 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ISLE OF
WIGHT...AND SOUTHEASTERN SOUTHAMPTON COUNTIES...THE CITY OF FRANKLIN
AND THE SOUTHWESTERN CITY OF SUFFOLK...

AT 644 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM CARRSVILLE TO NEAR NEWSOMS. MOVEMENT WAS
NORTHEAST AT 15 MPH.

WIND GUSTS IN EXCESS OF 30 MPH AND HAIL ARE POSSIBLE WITH THESE
STORMS. IN ADDITION...RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FRANKLIN...WINDSOR...HOLLAND...SUFFOLK...CARRSVILLE...WHALEYVILLE...
HUNTERDALE...SUFFOLK AIRPORT...WALTERS...RIVERDALE...INDIKA...
LEES MILL...COLLOSSE...BOAZ...CLEOPUS...SAUNDERS...LUMMIS...ELWOOD...
BURDETTE AND KILBY.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3685 7667 3657 7651 3655 7710 3677 7696
TIME...MOT...LOC 2244Z 243DEG 15KT 3671 7686 3657 7707

JFOSTER
Local storm report, Jul 1, 6:59 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
659 PM EDT FRI JUL 1 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     CHESAPEAKE AIRPORT      36.66N 76.32W
07/01/2016                   CITY OF CHESAPEAKE VA   911 CALL CENTER

            SEVERAL TREES DOWN THROUGHOUT THE CITY.

&&

NWS WAKEFIELD VA
IRIS SYSTEM
Local storm report, Jul 1, 7:00 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
700 PM EDT FRI JUL 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     TSTM WND GST     LADYSMITH               38.02N  77.52W
07/01/2016  E40 MPH          CAROLINE           VA   TRAINED SPOTTER

            WINDS ESTIMATED 30-40 MPH AND MARBLE SIZE HAIL

&&

EVENT NUMBER AKQ1600676

JEF
Special weather statement, Jul 1, 7:05 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
705 PM EDT FRI JUL 1 2016

VAZ064-075-519-521-012345-
CAROLINE-WESTMORELAND-WESTERN KING AND QUEEN-WESTERN ESSEX-
705 PM EDT FRI JUL 1 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN KING AND
QUEEN...NORTHWESTERN ESSEX...NORTHERN CAROLINE AND NORTHWESTERN
WESTMORELAND COUNTIES...

AT 705 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR KING GEORGE TO NEAR BOWLING GREEN.
MOVEMENT WAS EAST AT 25 MPH.

WIND GUSTS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

THESE STORMS WILL BE NEAR...
  PORT ROYAL AROUND 720 PM EDT.
  FORT A.P. HILL AROUND 725 PM EDT.
  COLONIAL BEACH AROUND 740 PM EDT.
  LEEDSTOWN AND LORETTO AROUND 745 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SUPPLY...ELEVON...
RAPPAHANNOCK ACADEMY...WESTMORELAND
STATE...HUSTLE...WOODFORD...CHANCE... SPARTA...CORBIN AND POTOMAC
BEACH.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3821 7695 3817 7685 3791 7709 3809 7752
      3825 7734 3824 7729 3822 7729 3825 7727
      3825 7723 3823 7725 3819 7725 3820 7722
      3817 7718 3817 7715 3815 7712 3816 7709
      3814 7707 3818 7705 3826 7705 3828 7698
TIME...MOT...LOC 2305Z 289DEG 22KT 3825 7726 3808 7743

ZIMMERMAN
Special weather statement, Jul 1, 7:12 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
712 PM EDT FRI JUL 1 2016

NCZ014-VAZ096-020000-
GATES-SUFFOLK-
712 PM EDT FRI JUL 1 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN GATES AND
THE SOUTH CENTRAL CITY OF SUFFOLK...

AT 709 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED 7 MILES NORTHEAST
OF COMO...OR 9 MILES SOUTH OF FRANKLIN...MOVING EAST AT 20 MPH.

WIND GUSTS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SUNBURY...GATES...CORAPEAKE...RODUCO...HAZELTON...WYANOKE...
DRUM HILL...DORT...REYNOLDSON...EASONS CROSSROADS...BUCKLAND...
SAVAGE...ACORN HILL AND TOPSY.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3649 7692 3651 7692 3651 7691 3652 7690
      3653 7692 3656 7692 3657 7653 3655 7652
      3655 7654 3652 7650 3637 7659
TIME...MOT...LOC 2309Z 288DEG 17KT 3655 7690

JFOSTER
Local storm report, Jul 1, 7:24 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
724 PM EDT FRI JUL 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     1 NE POPLAR             38.03N  77.39W
07/01/2016                   CAROLINE           VA   PUBLIC

            STRONG WIND CAUSED HUGE BRANCHES TO BREAK OFF TREES AND
            FLY INTO HOUSE

&&

EVENT NUMBER AKQ1600677

JEF

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:15 PM EDTSpecial Weather StatementAKQIsle of Wight, Southampton, Surry, Sussex60 min
Jun 30, 8:43 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, City of Franklin, City of Suffolk47 min
Jun 30, 8:48 PM EDTSpecial Marine WarningAKQ87 min
Jun 30, 8:50 PM EDTSpecial Weather StatementAKQPrince George, City of Hopewell40 min
Jun 30, 9:28 PM EDTSpecial Weather StatementAKQIsle of Wight, James City, Surry, City of Newport News, City of Williamsburg47 min
Jun 30, 9:30 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Suffolk45 min
Jun 30, 9:35 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, City of Franklin, City of Suffolk40 min
Jun 30, 10:39 PM EDTSpecial Marine WarningAKQ66 min
Jul 1, 4:09 AM EDTSpecial Weather StatementAKQPrince Edward51 min
Jul 1, 5:15 AM EDTSpecial Weather StatementAKQGoochland, Powhatan30 min
Jul 1, 5:45 AM EDTSpecial Weather StatementAKQChesterfield, Goochland, Hanover, Powhatan, City of Richmond45 min
Jul 1, 5:58 AM EDTSpecial Weather StatementAKQHanover, City of Richmond32 min
Jul 1, 6:28 AM EDTSpecial Weather StatementAKQKing William32 min
Jul 1, 6:57 AM EDTSpecial Weather StatementAKQEssex, King William33 min
Jul 1, 7:54 AM EDTSpecial Weather StatementAKQNorthumberland51 min
Jul 1, 9:30 AM EDTSpecial Weather StatementAKQNorthumberland45 min
Jul 1, 9:58 AM EDTSpecial Weather StatementAKQNorthumberland17 min
Jul 1, 1:25 PM EDTSpecial Weather StatementAKQAccomack50 min
Jul 1, 1:37 PM EDTSpecial Weather StatementAKQCharles City, Gloucester, James City, Prince George, Surry, Sussex and 1 more53 min
Jul 1, 2:13 PM EDTSpecial Weather StatementAKQAccomack47 min
Jul 1, 2:15 PM EDTSpecial Marine WarningAKQ60 min
Jul 1, 2:15 PM EDTSpecial Weather StatementAKQMiddlesex60 min
Jul 1, 2:20 PM EDTAreal Flood AdvisoryAKQAccomack3 hr
Jul 1, 2:33 PM EDTSpecial Weather StatementAKQSurry42 min
Jul 1, 2:54 PM EDTFlash Flood WarningAKQAccomack3 hr
Jul 1, 3:02 PM EDTSpecial Weather StatementAKQNorthumberland28 min
Jul 1, 3:08 PM EDTSpecial Weather StatementAKQIsle of Wight, York, City of Hampton, City of Newport News, City of Poquoson52 min
Jul 1, 3:12 PM EDTSpecial Weather StatementAKQNorthampton48 min
Jul 1, 3:21 PM EDTSpecial Weather StatementAKQCity of Colonial Heights, City of Hopewell, City of Petersburg39 min
Jul 1, 3:30 PM EDTSpecial Marine WarningAKQ90 min
Jul 1, 3:45 PM EDTSpecial Weather StatementAKQKing and Queen60 min
Jul 1, 3:53 PM EDTSpecial Weather StatementAKQAccomack, Northampton67 min
Jul 1, 3:56 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Norfolk, City of Portsmouth49 min
Jul 1, 4:15 PM EDTSpecial Marine WarningAKQ90 min
Jul 1, 4:16 PM EDTSpecial Weather StatementAKQCharles City, Prince George59 min
Jul 1, 4:19 PM EDTSpecial Weather StatementAKQEssex, King and Queen, King William41 min
Jul 1, 4:29 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Virginia Beach61 min
Jul 1, 5:06 PM EDTSpecial Marine WarningAKQ39 min
Jul 1, 5:26 PM EDTSpecial Marine WarningAKQ79 min
Jul 1, 5:28 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Virginia Beach47 min
Jul 1, 5:47 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin43 min
Jul 1, 5:50 PM EDTSpecial Weather StatementAKQLouisa40 min
Jul 1, 5:57 PM EDTAreal Flood WarningAKQAccomack3 hr
Jul 1, 5:57 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Virginia Beach48 min
Jul 1, 5:59 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Virginia Beach2 hr
Jul 1, 6:17 PM EDTSpecial Weather StatementAKQHanover43 min
Jul 1, 6:37 PM EDTSevere Thunderstorm WarningAKQCaroline, Hanover, Louisa38 min
Jul 1, 6:43 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Virginia Beach47 min
Jul 1, 6:45 PM EDTSpecial Weather StatementAKQCity of Franklin, City of Suffolk60 min
Jul 1, 6:47 PM EDTFlash Flood WarningAKQCity of Chesapeake, City of Virginia Beach3 hr
Jul 1, 6:51 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, City of Franklin, City of Suffolk39 min
Jul 1, 7:00 PM EDTSevere Thunderstorm WarningAKQCaroline, Hanover, King and Queen, King William45 min
Jul 1, 7:05 PM EDTSpecial Weather StatementAKQCaroline40 min
Jul 1, 7:32 PM EDTSpecial Marine WarningAKQ88 min
Jul 1, 7:42 PM EDTSevere Thunderstorm WarningAKQKing and Queen, King William, New Kent48 min
Jul 1, 7:44 PM EDTSpecial Weather StatementAKQCity of Chesapeake46 min
Jul 1, 7:12 PM EDTSpecial Weather StatementAKQGates48 min
Jul 1, 7:33 PM EDTSpecial Weather StatementAKQCurrituck42 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2016Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.